Arkansas, 2021Excessive Heat in Arkansas, July 29 to 31, 2021
July 29 to 31, 2021 · NWS MEG · 10 events in 10 counties and zones
Upper-level ridging strengthened over the Mid-South late in July as dewpoints surged to near 80 degrees across parts of the region. High temperatures combined with the high dewpoints to produce heat index values of 110 degrees or higher.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper-level ridging strengthened over the Mid-South late in July as dewpoints surged to near 80 degrees across parts of the region. High temperatures combined with the high dewpoints to produce heat index values of 110 degrees or higher.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 29, 9:24 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 29, 9:24 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1024 AM CDT Thu Jul 29 2021
.UPDATE...
Have issued an Excessive Heat Warning across the southern tier
and portions of the Mississippi Delta for heat index values 110
or greater. Otherwise forecast remains the same.
Belles
&&
.PREV DISCUSSION... /issued 609 AM CDT Thu Jul 29 2021/
UPDATE...Aviation Discussion.
PREV DISCUSSION... /issued 403 AM CDT Thu Jul 29 2021/
Presently, temperatures are into the mid to upper 70s with patchy
fog along the Tennessee River. Whitesnake sang it best, "Here I
go again..." telling you we have another Heat Advisory for all of
the Mid-South from 10am to 8pm. Temperatures in the mid to upper
90s with heat indices 105F-110F this afternoon.
For Friday, with the high pressure still parked over us temperatures
look to hit the century mark for at least parts of the Mid-South.
With heat index values climbing around the 110F mark some parts of
the area may need an Excessive Heat Warning. This is being watched
closely.
As we head into the weekend, amplification of the ridge over The
Rockies and the trough over the Great Lakes will return us to
northwest flow. A cold front will advance towards the region
Saturday evening. This cold front will do us all a solid by bringing
two things, 1. widespread rain through Sunday into the Monday and 2.
cooler temperatures and lower humidity behind the front. I can't
express in any written words how EXCITED I am at this prospect.
Temperatures only into the upper 80s and low 90s with overnight lows
in the upper 60s and low 70s. This pattern hangs around through
middle of next week, so rain and cooler temperatures look to stick
around through this timeframe.
SMW
&&
.AVIATION...
12Z TAFs
Patchy fog at MKL and near TUP should dissipate over the next hour
or two. Otherwise VFR conditions and light, generally west to
southwest, winds expected through the period.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for Phillips.
Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Calhoun-
Chickasaw-Coahoma-Monroe-Panola-Quitman-Tallahatchie-Tunica-
Yalobusha.
Heat Advisory until 8 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 29, 9:30 AM CST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1030 AM CDT Thu Jul 29 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-301015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1030 AM CDT Thu Jul 29 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
Hot and Humid conditions are expected. Heat Advisories and
Excessive Heat Warnings are in effect until 8 PM this evening for
portions of the Mid-South. Check the latest forecasts and statements
for locations and details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Friday it will be hot and humid once again. Temperatures nearing
100F with heat indices around 110F. Saturday is another hot day
where heat advisories may be needed. The latter half of the
weekend into next week we look to finally cool down a bit.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Excessive Heat, Phillips
- When
- July 29, 11:00 AM CST to July 31, 7:00 PM CST
- Where
- Phillips forecast zone
- Reported by
- AWOS
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Clay
- When
- July 30, 11:00 AM CST to 7:00 PM CST
- Where
- Clay forecast zone
- Reported by
- AWOS
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Greene
- When
- July 30, 11:00 AM CST to 7:00 PM CST
- Where
- Greene forecast zone
- Reported by
- ASOS
- Coordinates
- 36.118, -90.559 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Craighead
- When
- July 30, 11:00 AM CST to 7:00 PM CST
- Where
- Craighead forecast zone
- Reported by
- ASOS
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Mississippi
- When
- July 30, 11:00 AM CST to 7:00 PM CST
- Where
- Mississippi forecast zone
- Reported by
- ASOS
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Poinsett
- When
- July 30, 11:00 AM CST to 7:00 PM CST
- Where
- Poinsett forecast zone
- Reported by
- ASOS
- Coordinates
- 35.574, -90.663 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Crittenden
- When
- July 30, 11:00 AM CST to July 31, 7:00 PM CST
- Where
- Crittenden forecast zone
- Reported by
- ASOS
- Coordinates
- 35.208, -90.309 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Cross
- When
- July 30, 11:00 AM CST to July 31, 7:00 PM CST
- Where
- Cross forecast zone
- Reported by
- ASOS
- Coordinates
- 35.296, -90.771 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, St. Francis
- When
- July 30, 11:00 AM CST to July 31, 7:00 PM CST
- Where
- St. Francis forecast zone
- Reported by
- AWOS
- Coordinates
- 35.022, -90.748 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Lee
- When
- July 30, 11:00 AM CST to July 31, 7:00 PM CST
- Where
- Lee forecast zone
- Reported by
- AWOS
- Coordinates
- 34.781, -90.782 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kentucky, July 29 to 30, 20211 death · $2.0 million · 53 kt wind · 6 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021EF3 · 15 events
- Tornadoes and Hail in Ohio, July 29, 2021$1.3 million · EF2 · 12 events
- Debris Flows and Hail in Colorado, July 29, 2021$126 million · 1.5 in hail · 3 events
- Tornadoes and Hail in New Jersey, July 29, 20218 injured · EF2 · 20 events
- Flash Flooding in Arizona, July 29, 2021$40 million · 5 events
- Flash Flooding and Damaging Wind in Arizona, July 29, 20211 death · 1 injured · $7,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Vermont, July 29 to 30, 20211 injured · $4.7 million · 27 events
- Flash Flooding and Debris Flow in Kentucky, July 29 to 30, 2021$2.1 million · 61 kt wind · 31 events
- Flash Flooding in New Hampshire, July 29 to 30, 2021$2.2 million · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021$476,000 · EF1 · 7 events
- Hail and Damaging Winds in Virginia, July 29, 2021$758,000 · 2.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976011, 975535, 975536, 975537, 975538, 975539, 976002, 976003, 976007, 976008.